Advertisement

Castelnuovo–Mumford Regularity of Annihilators, Ext and Tor Modules

  • Markus Brodmann
  • Cao Huy Linh
  • Maria-Helena Seiler
Chapter

Abstract

Let R be a Noetherian homogeneous (e.g. standard graded) ring with local Artinian base ring (in degree 0), and let M and N be two finitely generated graded R-modules. We give various upper bounds for the Castelnuovo-Mumford regularity of the annihilator of M and the modules Ext(M,N) and Tor(M,N) in terms of basic invariants of R, M and N.

Keywords

Characteristic Variety Polynomial Ring Singular Locus Hilbert Function Weyl Algebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

The first author expresses his gratitude toward David Eisenbud for the many things he could learn either from David’s published work, David’s conference talks, or from a number of inspiring personal discussions with David, for example, at the Forschungsinstitut Oberwolfach, at Brandeis University, on a mountain walk in les Plans sur Bex, on a Winter excursion to Arosa, and at several other occasions—discussions which were of great influence on the first author’s work. The second author was partially supported by NAFOSTED (Vietnam).

References

  1. 1.
    Auslander, M.: Modules over unramified local rings. Illinois J. Math. 5, 631–647 (1961)MathSciNetMATHGoogle Scholar
  2. 2.
    Bächtold, M.: Fold-type solution singularities and characteristic varieties of non-linear PDEs. Ph.D. Dissertation, Institute of Mathematics, University of Zürich (2009)Google Scholar
  3. 3.
    Bayer, D., Stillman, M.: A criterion for detecting m-regularity. Invent. Math. 87, 1–11 (1987)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bayer, D., Mumford, M.: What can be computed in algebraic geometry? In: Eisenbud, D., Robbiano, L. (eds.) Computational Algebraic Geometry and Commutative Algebra. Proceedings of Cortona (1991), pp. 1–48. Cambridge University Press, Cambridge (1993)Google Scholar
  5. 5.
    Boldini, R.: Finiteness of leading monomial ideals and critical cones of characteristic varieties. Ph.D. Dissertation, Institute of Mathematics, University of Zürich (2012)Google Scholar
  6. 6.
    Brodmann, M.: Castelnuovo–Mumford regularity and degrees of generators of graded submodules. Illinois J. Math. 47(3), 749–767 (2003)MathSciNetMATHGoogle Scholar
  7. 7.
    Brodmann, M., Sharp, R.Y.: Local cohomology—an algebraic introduction with geometric applications. In: Cambridge Studies in Advanced Mathematics, vol. 60. Cambridge University Press, Cambridge (1998)Google Scholar
  8. 8.
    Brodmann, M., Götsch, T.: Bounds for the Castelnuovo–Mumford regularity. J. Commutative Algebra 1(2), 197–225 (2009)MATHCrossRefGoogle Scholar
  9. 9.
    Brodmann, M., Jahangiri, M., Linh, C.H.: Castelnuovo–Mumford regularity of deficiency modules. J. Algebra 322, 12816–12838 (2009)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Castelnuovo, G.: Sui multipli di una serie lineare di gruppi di punti appartente ad una curva algebrica. Rend. circ. Math. Palermo 7, 89–110 (1893)MATHCrossRefGoogle Scholar
  11. 11.
    Caviglia, G.: Bounds on the Castelnuovo–Mumford regularity of tensor products. Proc. AMS 135, 1449–1957 (2007)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Chardin, M.: Some results and questions on Castelnuovo–Mumford regularity. In: Syzygies and Hilbert Functions. Lecture Notes in Pure and Applied Mathematics, vol. 254, pp. 1–40. Chapman & Hall/CRC, Boca Raton (2007)Google Scholar
  13. 13.
    Chardin, M., Fall, A.L., Nagel, U.: Bounds for the Castelnuovo–Mumford regularity of modules. Math. Z. 258, 69–80 (2008)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Coutinho, S.C.: A primer of algebraic D-modules. In: London Mathematical Society Student Texts, vol. 33. Cambridge University Press, Cambridge (1995)Google Scholar
  15. 15.
    Eisenbud, D., Huneke, C., Ulrich, B.: The regularity of Tor and graded Betti Numbers. Amer. J. Math. 128(3), 573–605 (2006)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Gruson, L., Lazarsfeld, R., Peskine, C.: On a theorem of Castelnuovo and the equations defining space curves. Inventiones Math. 72, 491–506 (1983)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Hoa, L.T., Hyry, E.: Castelnuovo–Mumford regularity of canonical and deficiency modules. J. Algebra 305(2), 877–900 (2006)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Li, H., van Oystaeyen, F.: Zariski filtrations. In: K-Monographs in Mathematics, vol. 2. Kluwer, Dordrecht (1996)Google Scholar
  19. 19.
    McConnell, J.C., Robson, J.C.: Noncommutative noetherian rings. In: AMS Graduate Studies in Mathematics, vol. 30. American Mathematical Society, Providence (2001)Google Scholar
  20. 20.
    Mumford, D.: Lectures on curves on an algebraic surface. In: Annals of Mathematics Studies, vol. 59. Princeton University Press, Princeton (1966)Google Scholar
  21. 21.
    Seiler, M.-H.: Castelnuovo–Mumford regularity of annihilators. Diploma Thesis, Institute of Mathematics, University of Zürich, Zürich (2010)Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Markus Brodmann
    • 1
  • Cao Huy Linh
    • 2
  • Maria-Helena Seiler
    • 1
  1. 1.Institut für MathematikUniversität ZürichzürichSwitzerland
  2. 2.Department of MathematicsCollege of Education, Hue UniversityHue CityViet Nam

Personalised recommendations